SPONTANEOUS RETROPERITONEAL HEMATOMA ASSOCIATED WITH ANTITHROMBOTIC TREATMENT FOR ACUTE MYOCARDIAL INFARCTION

Mihaela Popescu1, Alice David1, A. Miron2, C. Giulea 2, Andreea Popescu1, Doina Dimulescu 1

1The Cardiology Department, Elias University Hospital, Bucharest, Romania
2The Surgery Department, Elias University Hospital, Bucharest, Romania


Corresponding author: Mihaela Popescu
Phone no. 0040723583365
Email: This email address is being protected from spambots. You need JavaScript enabled to view it.

Abstract

Retroperitoneal spontaneous hematoma is a serious condition, sometimes fatal. It occurs in association with anticoagulant therapy, unrelated to any trauma, surgery, invasive procedures or aortic aneurysm.A 68-year-old male patient is admitted for a non ST elevation myocardial infarction. He has a history of ischemic dilated cardiomyopathy with severe systolic dysfunction and atrial fibrillation. He is started on double antiplatelet therapy, anticoagulation, statin, beta blocker, ACE, and iv diuretic. Eight days later he suffers a syncope and the clinical examination reveals a large tender abdominal mass. The computed tomography examination shows a massive retroperitoneal hematoma. Although the antiplatelet and anticoagulant therapy is discontinued, the volume resuscitation (with crystalloids and packed red blood cells) is initiated and vasoconstrictor drugs are used, his condition continues to deteriorate. He is taken to the operation room for emergency laparotomy and the hematoma is evacuated. Although his clinical status improved and he remained hemodinamically stable, he suffers a cardiac arrest 27 days later and the resuscitation maneuvers are unsuccessful.

 

Keywords: spontaneous retroperitoneal hematoma, myocardial infarction

We have 33 guests and no members online

Monday the 23rd.